Alert archive / California / Wind Advisories in 2005

Wind Advisory 2, NWS Sacramento, CA

October 15, 2005

NWS Sacramento, CA issued this wind advisory at Oct 15, 2005, 9:18 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2005, 9:18 PM PDT (04:18 UTC)
Expired
Oct 16, 2005, 2:14 PM PDT
In force
17 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 160418
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
918 PM PDT SAT OCT 15 2005

...STRONG AND GUSTY NORTH WINDS DEVELOPING...

.SURFACE HIGH PRESSURE BUILDING OVER THE PACIFIC NORTHWEST WILL
COMBINE WITH LOW PRESSURE CENTERED OVER SOUTHERN CALIFORNIA TO
PRODUCE STRONG NORTH WINDS OVER PORTIONS OF INTERIOR NORTHERN
CALIFORNIA. THE WINDS ARE EXPECTED TO STRENGTHEN OVERNIGHT OVER
EXPOSED RIDGES IN THE COASTAL MOUNTAINS. BY SUNDAY MORNING...
STRONG WINDS ARE FORECAST FOR MUCH OF THE EAST SLOPE OF THE
COASTAL RANGE ALONG WITH PARTS OF THE NORTHERN AND CENTRAL
SACRAMENTO VALLEY. THE WINDS ARE EXPECTED TO SUBSIDE BY LATE
SUNDAY AFTERNOON.

CAZ063-064-161230-
/X.NEW.KSTO.WI.Y.0002.051016T0418Z-051016T2300Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
918 PM PDT SAT OCT 15 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT SUNDAY. 

NORTH TO NORTHEAST WINDS WILL STRENGTHEN OVERNIGHT WITH GUSTS
EXCEEDING 40 MPH EXPECTED...ESPECIALLY OVER EXPOSED RIDGES AND
THROUGH CANYONS. THE STRONG WINDS ARE FORECAST TO PERSIST INTO
SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ015-016-161230-
/X.NEW.KSTO.WI.Y.0002.051016T1500Z-051016T2300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
918 PM PDT SAT OCT 15 2005

...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM PDT SUNDAY. 

NORTH WINDS WILL STRENGTHEN EARLY SUNDAY WITH GUSTS EXCEEDING 40
MPH EXPECTED...ESPECIALLY ALONG THE WEST SIDE OF THE VALLEY. THE
STRONG WINDS ARE FORECAST TO PERSIST INTO SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
JJ
4 follow-up statements
000 
WWUS76 KSTO 160759
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1259 AM PDT SUN OCT 16 2005

...STRONG AND GUSTY NORTH WINDS DEVELOPING...

.SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CREATE
GUSTY NORTH TO NORTHWEST WINDS ACROSS THE VALLEYS OF INTERIOR
NORTHERN CALIFORNIA AND EXPOSED RIDGES OF THE COASTAL MOUNTAINS
TODAY. THE STRONGEST WINDS ARE LIKELY IN THE VALLEYS SHORTLY AFTER
SUNRISE. THESE WINDS WILL CONTINUE THROUGHOUT THE DAY TODAY...AND
ARE EXPECTED TO SUBSIDE BY LATE AFTERNOON.   

CAZ017>019-161600-
/X.EXA.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
1259 AM PDT SUN OCT 16 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGHOUT
THE DAY TODAY. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE
VALLEY SHORTLY AFTER SUNRISE. GUSTS TO 45 MPH ARE POSSIBLE. TRAVELERS...
ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR
SUDDEN STRONG CROSS WINDS TODAY. WINDS WILL SUBSIDE LATER THIS
AFTERNOON.

$$

CAZ016-161600-
/X.EXT.KSTO.WI.Y.0002.051016T0759Z-051016T2300Z/
CENTRAL SACRAMENTO VALLEY-
1259 AM PDT SUN OCT 16 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED THROUGHOUT
THE DAY TODAY. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE
VALLEY SHORTLY AFTER SUNRISE. GUSTS TO 45 MPH ARE POSSIBLE. TRAVELERS...
ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR
SUDDEN STRONG CROSS WINDS TODAY. WINDS WILL SUBSIDE LATER THIS
AFTERNOON.

$$

CAZ063-064-161600-
/X.CON.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1259 AM PDT SUN OCT 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

NORTH TO NORTHEAST WINDS WILL STRENGTHEN THIS MORNING WITH GUSTS
EXCEEDING 45 MPH. WINDS WILL BE STRONGEST OVER EXPOSED RIDGES AND
THROUGH CANYONS. THE STRONG WINDS ARE FORECAST TO PERSIST INTO
THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ015-161600-
/X.CON.KSTO.WI.Y.0002.051016T1500Z-051016T2300Z/
NORTHERN SACRAMENTO VALLEY-
1259 AM PDT SUN OCT 16 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
PDT THIS AFTERNOON...

NORTH WINDS WILL STRENGTHEN LATER THIS MORNING. NORTH WINDS OF 25
TO 40 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED BY 8 AM. WINDS
WILL BE STRONGEST ALONG THE WEST SIDE OF THE VALLEY. THE STRONG
WINDS ARE FORECAST TO CONTINUE UNTIL LATE THIS AFTERNOON. TRAVELERS...
ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR
SUDDEN STRONG CROSS WINDS TODAY. 

$$

SG
000 
WWUS76 KSTO 161331
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
631 AM PDT SUN OCT 16 2005

...GUSTY WINDS WILL CONTINUE THROUGHOUT THE DAY TODAY...

.SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CONTINUE
TO CAUSE GUSTY NORTH TO NORTHWEST WINDS ACROSS THE VALLEYS OF
INTERIOR NORTHERN CALIFORNIA AND EXPOSED RIDGES OF THE COASTAL
MOUNTAINS TODAY. THE STRONGEST WINDS ARE LIKELY IN THE WESTERN VALLEYS
SHORTLY AFTER SUNRISE THIS MORNING. WINDS HAVE DECREASED ACROSS
THE NORTHERN SAN JOAQUIN VALLEY...SO THE ADVISORY WILL BE
CANCELED THERE. STRONG AND GUSTY WINDS WILL CONTINUE ACROSS THE
ADVISORY AREA UNTIL LATE THIS AFTERNOON.  


CAZ019-161445-
/X.CAN.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/
NORTHERN SAN JOAQUIN VALLEY-
631 AM PDT SUN OCT 16 2005

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DECREASED ACROSS THE AREA THIS MORNING...THEREFORE THE
WIND ADVISORY IS CANCELED LOCAL STRONG NORTH WIND GUSTS OVER 30
MPH ARE STILL POSSIBLE AFTER SUNRISE...HOWEVER WINDS ARE EXPECTED
TO REMAIN BELOW ADVISORY CRITERIA.


$$

CAZ016>018-063-064-161800-
/X.CON.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
631 AM PDT SUN OCT 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGHOUT
THE DAY TODAY. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE
VALLEYS SHORTLY AFTER SUNRISE...AND OVER EXPOSED RIDGES AND CANYONS. GUSTS
TO 45 MPH ARE POSSIBLE. TRAVELERS... ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN STRONG CROSS
WINDS TODAY. WINDS WILL SUBSIDE LATER THIS AFTERNOON.


$$

CAZ015-161800-
/X.CON.KSTO.WI.Y.0002.051016T1500Z-051016T2300Z/
NORTHERN SACRAMENTO VALLEY-
631 AM PDT SUN OCT 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THROUGHOUT
THE DAY TODAY. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE
VALLEY SHORTLY AFTER SUNRISE. GUSTS TO 45 MPH ARE POSSIBLE.
TRAVELERS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR SUDDEN STRONG CROSS WINDS TODAY. WINDS WILL SUBSIDE
LATER THIS AFTERNOON.


$$
000 
WWUS76 KSTO 161746
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1046 AM PDT SUN OCT 16 2005

...GUSTY WINDS WILL CONTINUE THROUGHOUT THE DAY TODAY...

.SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL
CONTINUE TO CAUSE GUSTY NORTH TO NORTHWEST WINDS ACROSS THE
VALLEYS OF INTERIOR NORTHERN CALIFORNIA AND EXPOSED RIDGES OF THE
COASTAL MOUNTAINS TODAY. THE STRONGEST WINDS ARE LIKELY IN THE
WESTERN VALLEYS SHORTLY AFTER SUNRISE THIS MORNING. WINDS HAVE
DECREASED ACROSS THE NORTHERN SAN JOAQUIN VALLEY...SO THE
ADVISORY WILL BE CANCELED THERE. STRONG AND GUSTY WINDS WILL
CONTINUE ACROSS THE ADVISORY AREA UNTIL LATE THIS AFTERNOON.

CAZ015>018-063-064-162300-
/X.CON.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1046 AM PDT SUN OCT 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THROUGHOUT
THE DAY TODAY. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE
VALLEY. GUSTS TO 45 MPH ARE POSSIBLE. TRAVELERS...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN
STRONG CROSS WINDS TODAY. WINDS WILL SUBSIDE LATER THIS AFTERNOON.


$$
000 
WWUS76 KSTO 162114
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
214 PM PDT SUN OCT 16 2005
CAZ015>018-063-064-162215-
/X.CAN.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
214 PM PDT SUN OCT 16 2005

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DIMINISHED AND ARE BELOW ADVISORY CRITERIA. HOWEVER 
BRIEF GUSTY WINDS ARE STILL POSSIBLE FOR THE REMAINDER OF THE
AFTERNOON...PRIMARILY OVER THE NORTHERN SACRAMENTO VALLEY AND
DELTA REGION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 3:40 PM PDT, 5 hours 38 minutes earlier.

Area forecast discussion, Oct 15, 3:40 PM PDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
340 PM PDT SAT OCT 15 2005

.DISCUSSION...
THE UPPER TROUGH CONTINUES TO DEEPEN AND SINK SOUTH ALONG THE
COAST. A SHORT WAVE SLIDING SOUTH DOWN THE BACK SIDE HAS SUSTAINED
SHOWER ACTIVITY IN THE NORTHERN SACRAMENTO VALLEY AND ADJACENT
MOUNTAINS. THE SHOWERS ARE MOVING MORE SOUTHWEST AND COULD MOVE INTO
THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY FROM THE SIERRA
FOOTHILLS. EXPECT ACTIVITY TO DIMINISH BUT COULD EXTEND INTO THE
EARLY EVENING HOURS...THEREFORE HAVE KEPT ISOLATED SHOWERS FOR ALL
ZONES FOR THIS EVENING. THE WINDS ARE SHIFTING TO THE NORTH AND
INCREASING AS THE GRADIENT TIGHTENS. WINDS ARE EXPECTED TO BECOMING
BREEZY IN THE VALLEY AND WINDY AT HIGHER ELEVATIONS TONIGHT. TODAY/S
RAIN AND HIGH FUEL MOISTURE HAVE REDUCED THE WILD FIRE THREAT.
TEMPERATURES ARE FORECAST TO BE WARMER SUNDAY WITH 800 MB
TEMPERATURES INCREASING BETWEEN 8 AND 10 DEGREES. SOME LIGHT
PRECIPITATION IS POSSIBLE IN THE SOUTHERN PORTION OF THE SIERRA
NEVADA AS THE UPPER LOW MOVES EAST ACROSS SOUTHERN NEVADA ON
TUESDAY. DRY CONDITIONS AND MILD TEMPERATURES ARE EXPECTED FOR THE
REMAINDER OF THE WEEK. PFJ

&&

.AVIATION...
UPR LVL TROF CONT ISOLD SHWRS OVR N HALF SAC VLY...CSTL MTNS AND
SIERNEV ENDG BY 04Z. N WNDS INCRSG TO 25-35 KTS BY 06Z AND DMNSHG
AFT 20Z. PFJ

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 15, 4:23 PM PDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SACRAMENTO CA
423 PM PDT SAT OCT 15 2005

CAZ013>019-063-064-066>069-161400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
423 PM PDT SAT OCT 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JJ

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.